Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 360, NWS Jackson, MS

August 17, 2018Rankin County, Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 17, 2018, 4:53 PM CDT for Rankin County, Scott County, Mississippi. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2018, 4:53 PM CDT (21:53 UTC)
Expired
Aug 17, 2018, 5:45 PM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rankin County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 4:58 PM CDTTSTM WND DMG3 W Pelahatchie, MSCORRECTS REPORT TYPE. TREE DOWN JUST OFF HWY 80 A FEW MILES WEST OF PELAHATCHIE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1646 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

052 
WUUS54 KJAN 172153
SVRJAN
MSC121-123-172245-
/O.NEW.KJAN.SV.W.0360.180817T2153Z-180817T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
453 PM CDT FRI AUG 17 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  East central Rankin County in central Mississippi...
  Western Scott County in central Mississippi...

* Until 545 PM CDT.

* At 453 PM CDT, a severe thunderstorm was located near Pelahatchie,
  or 8 miles east of Brandon, moving east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Pelahatchie around 500 PM CDT.
  Leesburg around 515 PM CDT.
  Morton and Branch around 520 PM CDT.
  Pulaski around 525 PM CDT.
  Forkville around 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3220 8991 3235 8997 3255 8962 3227 8951
TIME...MOT...LOC 2153Z 247DEG 22KT 3230 8986 

HAIL...0.75IN
WIND...60MPH
 
$$

EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:34 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 17, 4:34 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
434 PM CDT Fri Aug 17 2018

.DISCUSSION...

Tonight and Saturday:

Satellite and area radars showing convective clusters over
central and southeast AR developing along and just to the north of
0-3km theta-e axis. While other convective areas exist over east
and southeast MS, the storms approaching from AR will have the
best potential for severe given vertical totals in the upper 20s
and 20-40 knots of deep layer shear driving them southeast. Cold
pool boundary moving rapidly south along instability gradient
looks to link up with cluster over southeast AR by late afternoon
with the resulting MCS continuing southeast along the theta-e
gradient during the early evening. The best potential for damaging
wind will exist during this time frame as the system moves into
northeast LA and west central MS. CAM guidance indicating 30-40
knots of max hourly gusts as this area moves into the Jackson
Metra area around sunset, but this may be underdone a bit given
favorable microburst composite parameter.

Convection will wind down somewhat by late evening, but further
development along surface baroclinic zone over AR seems likely after
midnight which will move into the area in continued mid level
northwest flow. Multiple outflow boundaries, mid level northwest
flow and afternoon heating will make for another convectively active
day Saturday./26/

Saturday night through next week:

The ArkLaMiss will experience a few active and wet mid August
days this weekend and into early next week before a rare August
cold front sweeps through the region by midweek next week.

By Saturday evening, a stalled surface front that will stretch
from New England down into the lower MS River Valley. This front
will continue to serve as a focus for convective initiation for
storms in our region through Sunday. The better coverage of
storms will remain north of the I-20 corridor, closer to the
boundary. Pwats will range from 2"-2.5" through the period
providing the storms ample moisture to tap into. Storms during
this period will be efficient rain producers and some training of
storms is possible, but there was not enough confidence in the
flash flooding threat to extend the limited threat beyond
Saturday. There will be enough instability and shear around on
Sunday to support some severe storms with the primary threat
being gusty winds.

A deeper disturbance will begin to cross the Plains as we get into
early next week, eventually crossing the MS River Valley and into
the Great Lakes region. WPC has noted that surface low pressure
records for the upper Ohio Valley region in August could be in
jeopardy as the strong surface low associated with this
disturbance pushes east dragging a strong cold front with it. A
very moist airmass will still be in place over the ArkLaMiss as
the front approaches the region from the west late Monday into
Tuesday. Storms along and ahead of the front will also be
efficient rain producers with flash flooding becoming a threat
once again. A cooler, drier airmass will begin to filter into the
region behind the front, resulting in a dry end to the week.

&&

.AVIATION...
18Z TAF discussion:
An active convective period will be in store for most TAF sites
through this evening. Abundant cloud cover this afternoon will
lead to periods of MVFR ceilings, especially where storms occur as
visibilities will be reduced and winds will be gusty. The
convection will wind down somewhat by late evening, but
possibilities will continue overnight and through the end of the
period./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  89  73  91 /  79  59  43  63
Meridian      73  88  73  91 /  52  57  37  67
Vicksburg     75  93  74  92 /  76  67  50  59
Hattiesburg   74  91  73  91 /  25  48  20  68
Natchez       74  93  73  91 /  34  37  30  59
Greenville    74  90  72  89 /  44  59  50  60
Greenwood     73  87  73  90 /  62  66  50  55

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Aug 17, 3:07 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
307 PM CDT Fri Aug 17 2018

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034>037-040>044-
047>050-182015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Washington-Humphreys-Holmes-
Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds-
Rankin-Scott-
307 PM CDT Fri Aug 17 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Saturday

FLOODING
THREAT...Limited
TIMING...Tonight through Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

Severe thunderstorms are possible for locations mainly north of
the Interstate Twenty corridor through this evening. The main
risk will be damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

Flash flooding will be possible, again mainly for locations along
and north of the Interstate Twenty corridor. In these areas
isolated locations could receive 2 to 3 inches of rainfall in a
short amount of time, which could lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ026>033-038-039-045-046-051-052-182015-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Winston-Noxubee-Neshoba-Kemper-Newton-Lauderdale-
307 PM CDT Fri Aug 17 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Saturday

FLOODING
THREAT...Limited
TIMING...Tonight through Saturday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Isolated severe thunderstorms are possible for locations mainly
north of the Interstate Twenty corridor through this evening. The
main risk will be damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

Flash flooding will be possible, again mainly for locations along
and north of the Interstate Twenty corridor. In these areas
isolated locations could receive 2 to 3 inches of rainfall in a
short amount of time, which could lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ023>025-MSZ053>059-182015-
Franklin LA-Catahoula-Tensas-Claiborne-Copiah-Simpson-Smith-
Jasper-Clarke-Jefferson-
307 PM CDT Fri Aug 17 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Isolated severe thunderstorms are possible for locations mainly
north of the Interstate Twenty corridor through this evening. The
main risk will be damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ026-MSZ060>066-072>074-182015-
Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
307 PM CDT Fri Aug 17 2018

This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.

.DAY ONE...Tonight and Saturday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

26

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Aug 17, 3:09 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
309 PM CDT FRI AUG 17 2018

MSZ040>042-172100-
Sharkey MS-Yazoo MS-Issaquena MS-
309 PM CDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT YAZOO...CENTRAL ISSAQUENA AND
SHARKEY COUNTIES UNTIL 400 PM CDT...

At 309 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles southeast of Midnight to near
Lake Providence. Movement was southeast at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Yazoo City around 350 PM CDT.
  Benton and Onward around 400 PM CDT.

Other locations impacted by these storms include Eden and Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3281 9116 3284 9114 3297 9066 3292 9066
      3292 9045 3301 9045 3302 9035 3285 9000
      3254 9097 3258 9096 3258 9104 3262 9100
      3264 9102 3263 9104 3261 9105 3259 9112
      3262 9115 3264 9115 3272 9105 3275 9116
TIME...MOT...LOC 2009Z 309DEG 10KT 3298 9045 3280 9111

NF
Special weather statement, Aug 17, 3:17 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
317 PM CDT FRI AUG 17 2018

MSZ025-027-036-172100-
Carroll MS-Leflore MS-Holmes MS-
317 PM CDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HOLMES...WESTERN
CARROLL AND CENTRAL LEFLORE COUNTIES UNTIL 400 PM CDT...

At 317 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Moorhead to near Tchula. Movement
was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Tchula around 320 PM CDT.
  Howard around 325 PM CDT.
  Itta Bena around 335 PM CDT.
  Quito around 340 PM CDT.
  Sidon around 350 PM CDT.
  Greenwood, Black Hawk and Emory around 400 PM CDT.

Other locations impacted by these storms include West, Morgan City
and Cruger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3324 8973 3320 8975 3309 9027 3330 9033
      3340 9045 3353 9045 3368 9011 3368 9008
TIME...MOT...LOC 2017Z 253DEG 20KT 3343 9045 3319 9026

NF
Special weather statement, Aug 17, 4:05 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
405 PM CDT FRI AUG 17 2018

MSZ040>043-047-048-172130-
Sharkey MS-Warren MS-Hinds MS-Yazoo MS-Madison MS-Issaquena MS-
405 PM CDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT WARREN...NORTHWESTERN HINDS...
SOUTHWESTERN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHEASTERN SHARKEY
AND SOUTHWESTERN MADISON COUNTIES UNTIL 430 PM CDT...

At 405 PM CDT, Meteorologists were tracking a strong thunderstorm
near Valley Park, moving southeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Redwood around 420 PM CDT.
  Oak Ridge and Phoenix around 425 PM CDT.
  Youngton and Flowers around 430 PM CDT.

Other locations impacted by this storm include Satartia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3255 9109 3249 9104 3248 9100 3250 9099
      3255 9108 3261 9101 3277 9067 3254 9019
      3217 9088 3229 9093 3237 9087 3238 9088
      3234 9091 3235 9099 3244 9097 3245 9099
      3244 9106 3250 9112
TIME...MOT...LOC 2105Z 316DEG 31KT 3264 9081

NF
Special weather statement, Aug 17, 4:20 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
420 PM CDT FRI AUG 17 2018

MSZ049-172145-
Rankin MS-
420 PM CDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN COUNTY UNTIL 445
PM CDT...

At 420 PM CDT, Meteorologists were tracking a strong thunderstorm
over Monterey, or near Pearl, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Flowood around 425 PM CDT.
  Brandon around 430 PM CDT.
  Pelahatchie around 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3219 9021 3219 9020 3220 9020 3220 9018
      3221 9019 3222 9019 3239 9007 3240 9007
      3244 9004 3231 8975 3209 9003
TIME...MOT...LOC 2120Z 223DEG 25KT 3223 9007

NF
Special weather statement, Aug 17, 4:25 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
425 PM CDT FRI AUG 17 2018

MSZ027-028-172215-
Carroll MS-Montgomery MS-
425 PM CDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CARROLL AND
MONTGOMERY COUNTIES UNTIL 515 PM CDT...

At 425 PM CDT, Meteorologists were tracking a strong thunderstorm
near Winona, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Kilmichael and Poplar Creek around 445 PM CDT.
  Lodi around 450 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3346 8951 3346 8938 3345 8940 3343 8942
      3344 8943 3344 8945 3333 8945 3334 8982
      3352 8985 3361 8951
TIME...MOT...LOC 2125Z 264DEG 25KT 3343 8974

NF
Special weather statement, Aug 17, 4:50 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
450 PM CDT FRI AUG 17 2018

MSZ043-049-172230-
Rankin MS-Madison MS-
450 PM CDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND EASTERN
MADISON COUNTIES UNTIL 530 PM CDT...

At 449 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Way to near Fannin. Movement was
northeast at 45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Camden around 455 PM CDT.
  Cameron around 500 PM CDT.
  Farmhaven around 515 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3224 9006 3273 9006 3276 9003 3282 9002
      3284 8999 3288 8997 3288 8973 3264 8973
      3258 8978 3236 8973 3228 8973
TIME...MOT...LOC 2149Z 210DEG 39KT 3275 8993 3235 8991

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:55 PM CDTSpecial Weather StatementJANKemper50 min
Aug 16, 8:07 PM CDTSevere Thunderstorm WarningJANKemper53 min
Aug 16, 8:29 PM CDTSpecial Weather StatementJANNeshoba61 min
Aug 17, 1:06 PM CDTSevere Thunderstorm WarningJANWashington39 min
Aug 17, 1:16 PM CDTSpecial Weather StatementJANJasper29 min
Aug 17, 1:33 PM CDTSpecial Weather StatementJANJones27 min
Aug 17, 1:50 PM CDTSpecial Weather StatementJANSharkey25 min
Aug 17, 1:52 PM CDTFlash Flood WarningJANJones2 hr
Aug 17, 2:01 PM CDTSpecial Weather StatementJANClarke29 min
Aug 17, 2:03 PM CDTSpecial Weather StatementJANWashington27 min
Aug 17, 2:22 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower27 min
Aug 17, 2:25 PM CDTSpecial Weather StatementJANIssaquena, Sharkey35 min
Aug 17, 2:31 PM CDTSpecial Weather StatementJANForrest29 min
Aug 17, 2:47 PM CDTSpecial Weather StatementJANWinston28 min
Aug 17, 3:09 PM CDTSpecial Weather StatementJANIssaquena, Sharkey, Yazoo51 min
Aug 17, 3:17 PM CDTSpecial Weather StatementJANCarroll, Leflore43 min
Aug 17, 4:05 PM CDTSpecial Weather StatementJANWarren25 min
Aug 17, 4:20 PM CDTSpecial Weather StatementJANRankin25 min
Aug 17, 4:25 PM CDTSpecial Weather StatementJANMontgomery50 min
Aug 17, 4:50 PM CDTSpecial Weather StatementJANMadison, Rankin40 min
Aug 17, 4:55 PM CDTSevere Thunderstorm WarningJANMadison, Rankin50 min
Aug 17, 4:58 PM CDTSevere Thunderstorm WarningJANAttala47 min
Aug 17, 5:11 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster34 min
Aug 17, 5:24 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Aug 17, 5:37 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha42 min
Aug 17, 5:45 PM CDTSevere Thunderstorm WarningJANRankin51 min
Aug 17, 5:49 PM CDTSpecial Weather StatementJANWebster41 min
Aug 17, 5:54 PM CDTSpecial Weather StatementJANLeake51 min
Aug 17, 6:03 PM CDTSpecial Weather StatementJANWinston27 min
Aug 17, 6:12 PM CDTSpecial Weather StatementJANSimpson48 min
Aug 17, 6:34 PM CDTSevere Thunderstorm WarningJANClaiborne56 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.